MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RSB SA 5.5MM W/1 UT & 1 UB BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RSB SA 5.5MM W/1 UT & 1 UB BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72203801
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during set up, the packaging of the healicoil was badly sealed and therefore open in the box.There was no patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).This report was inadvertently submitted under manufacturer report number (b)(4), correct manufacturer report number is (b)(4).
 
Additional Manufacturer Narrative
B5 was updated.H3, h6: the reported device was received for evaluation.A visual inspection revealed the device was returned with and outside of original packaging and the device does not have debris on it.The anchor and sutures look good and in place.No physical damage is visible to the device.The tip protector of the device is slightly compressed, and the pouch shows no signs of an incomplete seal.There is residue on the chevron end of the pouch indicating that a seal was present on the device and has been peeled open.A functional evaluation of the returned device found that mechanical portion of the device does work.Device passed all functional tests.There was no way to determine if the device contributed to the reported event.The complaint was confirmed.Factors, which could have contributed to the complaint event, include improper transport or storage.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging procedure found that each component should be visually inspected for all non-conforming attributes defined in the procedure.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during set up, the packaging of the healicoil was found to be badly sealed, therefore, it was opened in the box.There was no patient involvement.

Brand Name
HEALICOIL RSB SA 5.5MM W/1 UT & 1 UB BL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12752523
Report Number1643264-2021-02394
Device Sequence Number1388885
Product Code MAI
UDI-Device Identifier00885554031430
UDI-Public00885554031430
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2024
Device Model Number72203801
Device Catalogue Number72203801
Device Lot Number2067937
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer03/24/2022
03/31/2022
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date03/31/2022
04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown